Alert archive / Connecticut / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 92, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 17, 2010, 7:46 PM EDT for Capitol Planning Region, Connecticut. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2010, 7:46 PM EDT (23:46 UTC)
- Expired
- Jul 17, 2010, 8:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 99 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 7:50 PM EDT | TSTM WND DMG | Glastonbury, CT | LARGE BRANCHES ON WIRES ON ROUTE 94 |
| Jul 17, 7:50 PM EDT | TSTM WND DMG | Rocky Hill, CT | TREES DOWN BLOCKING WALNUT ROAD. WIRES ALSO DOWNED ON RIVERVIEW ROAD AND WEST STREET |
| Jul 17, 8:00 PM EDT | TSTM WND DMG | Bolton, CT | WIRES DOWN DUE TO WIND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
494
WUUS51 KBOX 172346
SVRBOX
CTC003-013-180030-
/O.NEW.KBOX.SV.W.0092.100717T2346Z-100718T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
746 PM EDT SAT JUL 17 2010
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...NEWINGTON...NEW BRITAIN...
MANCHESTER...HARTFORD...EAST HARTFORD...
SOUTHERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...VERNON...MANSFIELD...
* UNTIL 830 PM EDT
* AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ELLINGTON TO NEWINGTON...OR
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF VERNON TO
NEWINGTON...AND WAS MOVING EAST AT 30 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...ROCKY HILL...GLASTONBURY...
TOLLAND...BOLTON...MARLBOROUGH...ANDOVER...WILLINGTON...COVENTRY
AND HEBRON.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.
&&
LAT...LON 4195 7258 4188 7222 4160 7240 4158 7243
4158 7246 4164 7251 4162 7272 4164 7282
TIME...MOT...LOC 2347Z 285DEG 26KT 4189 7251 4163 7270
$$
EKSTER2 follow-up statements
735
WWUS51 KBOX 180014
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
814 PM EDT SAT JUL 17 2010
CTC003-013-180030-
/O.CON.KBOX.SV.W.0092.000000T0000Z-100718T0030Z/
TOLLAND CT-HARTFORD CT-
814 PM EDT SAT JUL 17 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHEASTERN HARTFORD AND SOUTHERN TOLLAND COUNTIES...
AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WILLINGTON TO MARLBOROUGH...OR ALONG A LINE EXTENDING
FROM MANSFIELD TO EAST HAMPTON...MOVING EAST AT 30 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4187 7234 4188 7222 4160 7240 4158 7243
4158 7246 4164 7251 4164 7256
TIME...MOT...LOC 0015Z 283DEG 26KT 4186 7223 4160 7242
$$
MLE277
WWUS51 KBOX 180028
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
828 PM EDT SAT JUL 17 2010
CTC003-013-180038-
/O.EXP.KBOX.SV.W.0092.000000T0000Z-100718T0030Z/
TOLLAND CT-HARTFORD CT-
828 PM EDT SAT JUL 17 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARTFORD AND
SOUTHERN TOLLAND COUNTIES WILL EXPIRE AT 830 PM EDT...
LAT...LON 4187 7234 4188 7222 4160 7240 4158 7243
4158 7246 4164 7251 4164 7256
TIME...MOT...LOC 0028Z 283DEG 26KT 4178 7212 4153 7232
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:57 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 17, 3:57 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 357 PM EDT SAT JUL 17 2010 .SYNOPSIS... HOT AND HUMID WEATHER WILL BE IN PLACE THROUGH THE REST OF WEEKEND WITH SCATTERED THUNDERSTORMS POSSIBLE THIS EVENING AND SUNDAY AFTERNOON. SOMEWHAT MORE WIDESPREAD TSTMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING. OVERALL...MUCH OF THE FORECAST PERIOD WILL FEATURE MORE OF THE SAME WEATHER WE HAVE BEEN HAVING DURING JULY...VERY WARM AND HUMID. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... ...RISK OF ISOLATED SEVERE TSTMS NORTHERN HALF OF AREA THIS EVENING... FORECAST CAPES OF 1000-1500 J/KG EXPECTED TO LINGER INTO THIS EVENING...AND THEN SLOWLY DIMINISH AFTER MIDNIGHT. CAPPING AROUND 12K FEET SHOULD LIMIT CONVECTIVE POTENTIAL UNTIL AROUND 6 PM...THEN MODEL SOUNDINGS SUGGEST GRADUAL EROSION OF CAP. BUFKIT SOUNDINGS FROM 12Z NAM CONSISTENT WITH MORE FAVORABLE INSTABILITY PARAMETERS SUCH AS SHOWALTER...K AND EVEN TOTAL TOTALS AS WELL AS COOLING ALOFT TO SUPPORT SCT TSTMS IN NW ZONES AFT 6 PM...SPREADING E THRU 11 PM. ALTHOUGH NH/MA LOOKS LIKE MOST FAVORED AREA...12Z NAM SUPPORTS DRAWING THE SCT EVENING TSTM AREA AS FAR S AS A BOS-BDL LINE. IN ADDITION...NOSE OF A 40 TO 45 KT MID LEVEL JET MAY BE ENOUGH TO ALLOW ONE OR TWO STORMS TO BECOME ORGANIZED ENOUGH TO BECOME SEVERE THIS EVENING. CONFIDENCE IS GROWING OF AN ISOLATED SEVERE RISK THIS EVENING BUT TEMPERED BY FACT THAT THE TIMING WILL BE AFTER THE SURFACE HEATING. CONVECTION OVER HIER TERRAIN OF SRN VT WEAKENING AS IT MOVES TO CT RIVER VALLEY. ADDITIONAL CONVECTION MOVING INTO E CENTRAL NY MAY PROVIDE THE STIMULUS NEEDED TO OVERCOME ANY REMAINING CAP EARLY THIS EVENING. && .SHORT TERM /11 PM THIS EVENING THROUGH SUNDAY NIGHT/... OVERNIGHT...MID LEVEL SHORTWAVE CONTINUES ACROSS SOUTHERN QUEBEC. AIR MASS IN E AND TOWARDS MORNING IN THE S UNSTABLE ENOUGH THAT A POP UP SHOWER OR TSTM POSSIBLE OVERNIGHT. PATCHY FOG EXPECTED AGAIN ALTHOUGH DEWPOINT MAY START TO DROP A LITTLE NW HALF OF AREA LATE TONIGHT. SUNDAY...ANOTHER HOT DAY BUT PROBABLY A FEW DEGREES COOLER THAN TODAY GIVEN SLIGHT 850 MB COOLING. ALSO...DEWPOINTS EXPECTED TO BE A FEW DEGREES LOWER NORTH OF A PYM-PVD-IJD LINE ON SUNDAY. WEAK SFC TROF AND SBCAPE VALUES 1500 TO 2000 J/KG MAY SUPPORT WIDELY SCT TO SCT TSTMS NE CT...RI AND SE MA SUNDAY AFTERNOON. WILL PUT IN CHC POPS IN MOST LIKELY REGION OF RI/SE MA. && .LONG TERM /MONDAY THROUGH SATURDAY/... VERY WARM AND HUMID DAY ON TAP FOR MUCH OF SNE ON MONDAY IN PRE-COLD FRONTAL AIRMASS. ENOUGH CONVERGENCE WILL DEVELOP IN ASSOCIATION WITH APPROACHING COLD FRONT AND/OR PREFRONTAL TROF MONDAY AFTERNOON TO TRIGGER AT LEAST WIDELY SCT THUNDERSTORMS IN AN ENVIRONMENT CHARACTERIZED BY MODERATE SBCAPE AND MODEST DEEP LAYER SHEAR. HAVE KEPT CHANCE POPS GOING...WITH HIGHEST VALUES MONDAY AFTERNOON INTO THE EVENING HOURS. INSTABILITY AND SHEAR PARAMETER WOULD BE SUPPORTIVE OF ISOLD SEVERE STORMS...WITH MAIN THREAT BEING WIND GIVEN EXPECTED STEEP BOUNDARY LAYER LAPSE RATES. SHORT WAVE TIMING WILL LIKELY DETERMINE AREAL COVERAGE. SLIGHTLY DRIER POST FRONTAL AIRMASS FOR TUESDAY...BUT STILL VERY WARM TO HOT. NO POPS AT THIS TIME. SOME MODEL GUIDANCE IS INDICATING THE POTENTIAL FOR AN MCS MOVING INTO NEW ENGLAND TUESDAY NIGHT. HOWEVER...OFTENTIMES THESE SYSTEMS ARE A FIGMENT OF THE MODELS IMAGINATION...AS CONVECTIVE FEEDBACK CAN ALLOW A MODEL TO HOLD ONTO A CONVECTIVE SYSTEM TOO LONG. FOR NOW...WILL ONLY GO WITH SLIGHT CHANCE POPS TUE NIGHT UNTIL WE SEE THE WHITES OF ITS EYES. WE THINK A SLIGHTLY BETTER CHANCE FOR CONVECTION MAY BE WEDNESDAY NIGHT WHEN SEEMINGLY BETTER SHORT WAVE SUPPORT ARRIVES. HOWEVER...MAINTAINED ONLY SLIGHT CHANCE POPS AT THIS TIME. THE GFS SEEMS TOO ROBUST WITH SFC LOW PRESSURE TRAVERSING ONTARIO AND QUEBEC FRIDAY AND FRIDAY NIGHT. WE DISCOUNTED THAT SOLUTION AND LEANED MORE TOWARD THE 12Z ECMWF. THIS MEANS WE KEPT POPS TO A MINIMUM UNTIL WE SEE INDICATIONS OF BETTER FORCING. OVERALL...WARMER THAN NORMAL TEMPERATURES ARE EXPECTED THROUGHOUT MUCH OF THE LONG TERM PERIOD WITH OCCASIONAL BOUTS OF SCT SHOWER/THUNDERSTORM ACTIVITY...BUT NO WASHOUTS. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... REST OF AFTERNOON...EXPECT VFR THROUGH THE AFTERNOON. A FEW WIND GUSTS SE MA 20 TO 25 KT FOR A TIME LATE THIS AFTERNOON. RISK OF TSTM DEVELOPMENT AFT 6 PM W OF A EEN-BAF LINE. TONIGHT...MEDIUM TO HIGH CONFIDENCE IN MAINLY VFR CONDITIONS. WIDELY SCT TO SCT TSTMS MAY BRIEFLY LOWER CIGS AND VSBYS THIS EVENING ALONG AND NORTH OF A BOS-BDL LINE. AN ISOLD TSTM OR TWO COULD ALSO PRODUCE SURFACE WIND GUSTS TO 40+ KNOTS THIS EVENING. PATCHY MVFR/IFR VALLEY FOG POSSIBLE LATE IN THE TYPICALLY PRONE LOCATIONS. KBOS...HIGH CONFIDENCE VFR THROUGH THE TAF PERIOD...EXCEPT A SLIGHT CHANCE OF BRIEFLY LOWER CONDITIONS IN VICINITY OF ANY TSTMS. ANY TSTMS MOST LIKELY WOULD OCCUR SOMETIME BETWEEN 01Z AND 04Z. SUNDAY...MEDIUM TO HIGH CONFIDENCE VFR. LOW PROB OF A FEW TSTMS DEVELOPING IN THE AFTERNOON ACROSS NE CT...RI AND SE MA. OUTLOOK...MONDAY THROUGH THURSDAY... FOR THE MOST PART...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD AS A TYPICAL SUMMERTIME WEATHER PATTERN CONTINUES. AS IS USUALLY THE CASE IN SOUTHWESTERLY FLOW...THERE IS A CHANCE OF PATCHY FOG AND STRATUS AT NIGHT AND DURING THE MORNING HOURS THAT COULD LOWER CIGS/VSBYS FROM TIME TO TIME...ESPECIALLY ON THE SOUTH COAST. A CHANCE OF SHOWERS AND THUNDERSTORMS EXISTS MONDAY AFTERNOON. OVERALL...A HIGH CONFIDENCE FORECAST...BUT LOW CONFIDENCE IN KNOWING EXACTLY WHERE AND WHEN ANY STRATUS MAY OCCUR. && .MARINE... FORECASTING SEAS FOR OUTER S COAST WATERS A LITTLE PROBLEMATIC DUE TO PERSISTENT SW FLOW. LATEST TREND HAS BEEN FOR SEAS TO SUBSIDE SOME AND BELIEVE WAVE WATCH GUIDANCE IS RUNNING A FOOT OR SO TOO HIGH. NEVERTHELESS...MAY SEE SEAS APPROACH MARGINAL SCA CRITERIA WITH 5 FOOTERS AGAIN OUTER S COAST WATERS BY SUN NIGHT. FOR NOW...HOLDING OFF ON ANY HEADLINES...BUT WILL BE MONITORING TRENDS. OUTLOOK...MONDAY THROUGH THURSDAY... PERSISTENT SW FLOW WILL BRING SEAS TO SCA MARGINAL LEVELS ON THE SOUTH COASTAL WATERS. THESE SEA CONDITIONS SHOULD LINGER THROUGH WEDNESDAY OR THURSDAY. HOWEVER...WNAWAVE GUIDANCE MAY BE TOO ROBUST. APPROACHING COLD FRONT MONDAY AFTERNOON COULD BRING 20 TO 25 KNOT GUSTS TO THE NEAR SHORE WATERS. WINDS DIMINISH MONDAY NIGHT. EXCEPT FOR THIS...WINDS ARE EXPECTED TO REMAIN BELOW SCA LEVELS THROUGH PERIOD. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...EKSTER/THOMPSON NEAR TERM...THOMPSON SHORT TERM...THOMPSON LONG TERM...EKSTER AVIATION...EKSTER/THOMPSON MARINE...EKSTER/THOMPSON
Hazardous weather outlook, Jul 17, 4:07 PM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 407 PM EDT SAT JUL 17 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-182015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 407 PM EDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT. AN ISOLATED SEVERE THUNDERSTORM OR TWO MAY OCCUR THIS EVENING...ACROSS SOUTHWEST NH AND NORTH OF THE MASS PIKE IN MA. IF ANY THUNDERSTORMS BECOME SEVERE...IT WOULD MOST LIKELY BE IN THE FORM OF DAMAGING WIND. GREATEST RISK OF ANY SEVERE THUNDERSTORMS WILL BE BETWEEN 7 AND 11 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A RISK THAT HEAT ADVISORY CRITERIA MAY BE MET IN A FEW LOCATIONS DURING MONDAY. THERE IS ALSO A LOW PROBABILITY FOR ISOLATED SEVERE THUNDERSTORMS MONDAY AFTERNOON OR EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 6 PM. ANZ230>237-250-251-254>256-182015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 407 PM EDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY OF A STRONG THUNDERSTORM PASSING OFF THE COAST BETWEEN NEWBURYPORT AND BOSTON LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED STRONG THUNDERSTORMS MAY AFFECT THE WATERS LATE MONDAY AFTERNOON OR EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR ADJACENT NORTHEAST MA LAND AREAS THIS EVENING. THOMPSON
In the hours before
Local storm report, Jul 17, 5:43 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
543 PM EDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG CHESTER 42.28N 72.98W
07/17/2010 HAMPDEN MA AMATEUR RADIO
TWO LARGE LIMBS DOWN ON SKYLINE TRAIL 1500 TO 1600 FEET
NEAR MIDDLEFIELD BORDER
0534 PM TSTM WND DMG WORTHINGTON 42.42N 72.93W
07/17/2010 HAMPSHIRE MA AMATEUR RADIO
TWO LARGE TREES DOWN OFF WEST ROAD AT THE HUNTINGTON LINE
&&
THOMPSONSpecial weather statement, Jul 17, 5:43 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 543 PM EDT SAT JUL 17 2010 MAZ010-011-172230- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- 543 PM EDT SAT JUL 17 2010 AT 538 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH 5 MILES NORTHWEST OF HOLYOKE...OR ABOUT 6 MILES SOUTHWEST OF NORTHAMPTON... MOVING EAST AT 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE...HOLYOKE...SOUTH HADLEY... CHICOPEE...GRANBY...LUDLOW...WILBRAHAM...BELCHERTOWN AND PALMER. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4231 7229 4212 7232 4216 7267 4231 7262 MLE
Special weather statement, Jul 17, 6:49 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
649 PM EDT SAT JUL 17 2010
CTZ002-MAZ009-011-172330-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
649 PM EDT SAT JUL 17 2010
AT 646 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 7 MILES
SOUTHWEST OF TOLLAND MASSACHUSETTS...OR ABOUT 12 MILES NORTH OF
TORRINGTON...MOVING EAST AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...TOLLAND...GRANVILLE...CANTON...
GRANBY AND SIMSBURY.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4213 7305 4202 7268 4180 7287 4183 7294
4185 7297 4189 7296 4190 7292 4197 7289
4196 7303 4203 7301 4204 7305 4210 7308
MLELocal storm report, Jul 17, 6:54 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
654 PM EDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG CHESTER 42.28N 72.98W
07/17/2010 HAMPDEN MA AMATEUR RADIO
TWO LARGE LIMBS DOWN ON SKYLINE TRAIL 1500 TO 1600 FEET
NEAR MIDDLEFIELD BORDER
0534 PM TSTM WND DMG 6 SSE WORTHINGTON 42.34N 72.89W
07/17/2010 HAMPSHIRE MA AMATEUR RADIO
TWO LARGE TREES DOWN OFF WEST ROAD AT THE HUNTINGTON LINE
&&
MLESpecial weather statement, Jul 17, 7:09 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
709 PM EDT SAT JUL 17 2010
CTZ002-172345-
HARTFORD CT-
709 PM EDT SAT JUL 17 2010
AT 707 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH 6 MILES
NORTHWEST OF BURLINGTON...OR ABOUT 5 MILES EAST OF TORRINGTON...
MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...BURLINGTON...CANTON AND AVON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4181 7296 4183 7294 4185 7297 4186 7297
4189 7295 4186 7273 4171 7279 4177 7302
4180 7302
MLESpecial weather statement, Jul 17, 7:18 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
718 PM EDT SAT JUL 17 2010
CTZ002-003-172345-
HARTFORD CT-TOLLAND CT-
718 PM EDT SAT JUL 17 2010
AT 715 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH
ALONG A LINE EXTENDING FROM 4 MILES NORTH OF GRANBY TO 5 MILES WEST
OF FARMINGTON...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
WINDSOR LOCKS TO 4 MILES NORTH OF BRISTOL...MOVING EAST AT 35 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...AVON...FARMINGTON...EAST
GRANBY...BLOOMFIELD...SUFFIELD...WEST HARTFORD...WINDSOR LOCKS...
WINDSOR...NEWINGTON...HARTFORD...ENFIELD...EAST WINDSOR...SOUTH
WINDSOR...WETHERSFIELD...EAST HARTFORD...ROCKY HILL...
GLASTONBURY...SOMERS...VERNON...ROCKVILLE...MANCHESTER AND
ELLINGTON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4203 7283 4203 7282 4200 7281 4200 7277
4203 7276 4203 7260 4202 7259 4203 7258
4202 7238 4165 7254 4173 7293
MLEThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:26 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 37 min |
| Jul 16, 9:31 PM EDT | Special Weather Statement | BOX | 29 min | |
| Jul 16, 9:58 PM EDT | Special Weather Statement | BOX | 32 min | |
| Jul 17, 7:09 PM EDT | Special Weather Statement | BOX | 36 min | |
| Jul 17, 7:18 PM EDT | Special Weather Statement | BOX | 27 min | |
| Jul 17, 7:26 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 45 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.